Tuesday, March 12, 2019

Backyard Photos And An Update



I haven't felt well for a while and not inspired to take photos or post something here. Part of my feeling unwell may have had to do with a reaction to yet another medicine to lower my LDL cholesterol. My LDL is just fine, as is my HDL and all the rest. It's only because I have diabetes that the doctors insist I take something. They want the LDL to be half of what is OK for a healthy person. I looked it up online and the consensus among doctors is that all people with diabetes should be on a statin drug. That's how huge the risk of heart disease and strokes are among our population. 


Since I can't take statins, Medicare approved something called Repatha. One day, a commercial for Repatha came on my TV. My ears perked up when they began to talk about the side effects. They were exactly the way I felt. Plus, they said this drug may raise your blood sugar. So now I think maybe that's why I suffered with high sugars for a couple of months. A very scary situation for me, since I have always been able to control them. So I stopped taking this drug and will discuss with my diabetes team when I see them next week.


Other than that, I have a bit of a hard time breathing, so I will make an appointment with my pulmonary doctor. I haven't seen him for a long time and I haven't taken any medicine and felt fine until now. 

I went outside and took some pictures the other day. After all the rain and snow, the land is getting green. This makes it look a lot better, but since my tractor guy has retired and left the canyon, I worry about fire abatement when the weeds get going later in the spring. My neighbor, Joyce, tells me we will figure it out, and to not worry. She's so calm about everything and is becoming such a good friend. We also need to fix our road, which is washed out in several spots. Hopefully, there will be wildflowers though, to make up for my worries. 


The dogs are fine. Samson is now running around loose outside and is so happy. I feel bad I didn't dare to do this earlier. He comes when called, smiling his happy Samoyed smile (a few treats in my pocket helps). 


This is an old picture of him and my favorite. He was young here, this summer he will be ten. And Faith will be five next month. 







17 comments:

  1. I'm sorry you don't feel well. I don't, either.

    Love,
    Janie

    ReplyDelete
  2. I'm very sorry that you don't feel well because of your medicine and that you have breathing problem. I hope the doctor can help you out. I don't like to take medicine but I have to take some for my bones.

    I hope that you will find someone with a tractor to clear the area before fire season. I'm glad that you have a good neighbour that is willing to help you when the time comes. Having a good neighbour is such an asset.

    I saw on the News this evening that the California Poppies were blooming in profusion in the Canyon and thousands of people were flocking to the hills to see them and cars were backed up for miles because people were stopping to take pictures and the police had to intervene because of the traffic problem. They named the place but I can't remember the name but it made me think of you.

    I hope that you have some blooming Poppies growing near your home. They are such pretty flowers.

    Take care and get well.
    Hugs, Julia

    ReplyDelete
  3. Oh my. I am so sorry that you are not well. I am glad that we have all these meds and I hate that we have all these meds. Take care, Inger, and that is wonderful that you have such a kind and nice neighbor.

    ReplyDelete
  4. Oh my. What a predicament you are in. I am so sorry. Are you going to a specialist? I take Crestor, but do not have these problems that you do. Please keep us informed. I will pray about this tonight, for discernment for your doctor.

    ReplyDelete
    Replies
    1. Thank you for your prayers. You are such a kind person, it comes through the blog ether.

      Delete
  5. I hope and wish that you soon will be feeling better!
    Your header photo is very beautiful! :-)
    Take care!

    ReplyDelete
  6. that is a sweet photo of Samsom and so glad he is happy outside... Faith looks so cute, reminds me so much of Big. sorry to hear you are feeling bad. I just checked side effects of Rabatha and one is trouble breathing. I am not a fan of preventive drugs. hope you can get straightened out with them. I wish I could visit that place in your header with you. soooooo beautiful.

    ReplyDelete
    Replies
    1. Errol took the header photo. Will go and check the side effects now. Thanks

      Delete
  7. I hope you get it figured out and start to feel better. Spring will be here soon and I know you'll want to do some work outside. The dogs look sweet! Hugs!

    ReplyDelete
  8. I'm sorry you haven't been well and having trouble with the medication. I hope the wildflowers will arrive soon and help - they always help me feel better Take care!

    ReplyDelete
  9. I am so sorry you have been feeling poorly. Medications can be a catch 22. I have to be very careful when prescribed even a simple thing like an antibiotic to make sure it plays well with my other meds. And the side effects---?? Mercy. Thank goodness for Google and the ability to research our meds. Sure hope they find something to work that is much gentler to you. Take good care.

    ReplyDelete
  10. oh dearest Inger. the pictures of the little furries just warms my heart!
    and the thought of you taking the drugs (the statins especially) that were actually making you feel worse just saddens me immensely. they did me the same. and I had malignant hypertension for a long time.
    it took me a long while to realize the "cure" was slowly killing me. I have a stent in the 'widow maker' artery.
    I went into cardiac arrest in recovery. they managed to bring me back. and then the invasive testing started every few months. signing papers first always absolving them from the danger of what they were doing to my heart.
    I FINALLY decided last year. NO MORE. no more invasive tests. I have Afib and they want to do the paddle thing.
    to stop my heart and start it again. NO THANK YOU. I will take a blood thinner and que sera sera. I am through playing the game. it puts lots of money in the huge pharma's pockets. and for all I know... perhaps the doctor's as well! I will eat as well as I can and just NOT worry about it all. I have Type 2 Diabetes myself. and I think yours is Type 1 which DOES need controlling! but for the statin stuff and all of that... you must make your own decisions but it DOES affect your quality of life. and as I told my endocrinologist... it's not how LONG I can live. it's how good I can feel while I'm here during the time I have left!!! I'm 73. QUALITY of life means a great deal to me!
    I just had a month's long (and possibly more) bout with pneumonia. it's finally gone. but she had me start a brand new antibiotic before the first one was even finished. I took ONE pill of it. then I felt so horrible that I started researching it. unbelievable what I found!!! it's not even supposed to be given to people 60 and over!
    YOU HAVE to do your own research. it's either they don't KNOW? hard to believe. or they don't care? yes perhaps. the medical industry and insurance industry (and it IS a money making industry in each case!) is so broken in this country. it's almost a joke if it weren't so sad.
    mayo clinic and others are good sources of info. this comment is WAYYY too long! and I apologize. but it's from my heart. and we both live alone. and it gets scary when you feel bad enough to die. so God bless you dear Inger! watch them like a hawk!!! xoxo

    ReplyDelete
    Replies
    1. Tammy, thank you for caring. I'm sorry you had had to go through all this. I have pretty much come to the same conclusion: I want to feel well now - in the present - not extend my life by whatever time these meds are supposed to help you do. Funny thing is, my cholesterol is fine, my BP is fine, my heart is fine, and even the calcium test I took is fine. I was willing to try the meds if I could tolerate them. This is not a statin, so I hoped it would work. Thanks again.

      Delete
  11. wonderful sky... lovely dogs
    have a great day

    ReplyDelete
  12. I can't take statins either. They cause severe leg cramps. I just chose not to worry about it all anymore.

    ReplyDelete
  13. I sure hope that you feel better and that your docs can help. It is astounding how often side effects make drugs unusable for many people. I love that photo of Samson - he is such a handsome guy with warm and trusting eyes. Sending hugs and hopefully wildflowers!

    ReplyDelete
  14. Chronic illnesses are so hard and getting the right balance of meds is even harder. I hope you get this sorted

    ReplyDelete

Thanks for leaving a comment.. ~~ Inger

LinkWithin

Related Posts with Thumbnails